MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PXMK2041
Medical Device Problem Codes Inaccurate Flow Rate (1249); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported; after observing a damped waveform during use in patient of this disposable pressure transducer (medwatch (b)(4)), it was detected a problem in the saline flow rate.It led to the saline bag of 500 ml getting empty and the solution entering the patient in less than 24 hours.Another transducer (medwatch (b)(4)) and saline bag were changed but the same issue occurred, leading to other 500 ml of saline entering the patient.A total of 1000 ml of saline entered the patient in 48 hours.Blood was checked, the device was replaced with a new unit and the issue was solved.There was no allegation of patient injury.As a summary, two medwatch reports were submitted (b)(4).
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Updated section b5, h6 (type of investigation), h6 (investigation findings) and h6 (investigations conclusions).Added related report ref in h10.It was further informed that the device was not available for evaluation since it was discarded at hospital.Without return of the product, edwards is unable to perform a complete investigation of the reported event.It is not possible to determine what factors may have contributed to it, and therefore no actions could be planned.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Corrected data: corrected h6 (device code).
 
Event or Problem Description
As reported; after observing a damped waveform during use in patient of this disposable pressure transducer (report ref 2015691-2025-00807), it was detected a problem in the saline flow rate.It led to the saline bag of 500 ml getting empty and the solution entering the patient in less than 24 hours.Another transducer (report ref 2015691-2025-00808) and saline bag were changed but the same issue occurred, leading to other 500 ml of saline entering the patient.A total of 1000 ml of saline entered the patient in 48 hours.There was a level increase to 150 meq/l na+ in the arterial blood gas.The device was replaced with a new unit and the issue was solved.No further information is available at this time.There was no allegation of patient injury.

Brand Name
TRUWAVE DISPOSABLE PRESSURE TRANSDUCER
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21321840
Report Number2015691-2025-00807
Device Sequence Number8129126
Product Code DXO
UDI-Device Identifier57460691951469
UDI-Public(01)57460691951469(17)260401(11)240401(10)65597954
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberPXMK2041
Device Lot Number65597954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale